MAUDE Adverse Event Report: COOK MEDICAL IRELAND ECHOTIP INSIGHT PORTOSYSTEMIC PRESSURE GRADIENT MEASUREMENT SYSTEM; ENDOSCOPIC TRANSHEPATIC VENOUS ACCESS NEEDLE

COOK MEDICAL IRELAND ECHOTIP INSIGHT PORTOSYSTEMIC PRESSURE GRADIENT MEASUREMENT SYSTEM; ENDOSCOPIC TRANSHEPATIC VENOUS ACCESS NEEDLE
Catalog Number ECHO-PPG
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #den180062.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - 13jun2024 - the device was giving some erroneous readings for the hepatic and portal pressure.When moving the manometer, the numbers would move around.The procedure was successfully completed with the device in question.
 
Event or Problem Description
A supplemental report being submitted due to completion of investigation on 23-jan-2025.
 
Additional Manufacturer Narrative
Device evaluation the device, connecting tube and transducer of lot: c2161360 of echo-ppg was returned opened in its original packaging.The transducer was shipped to the supplier for investigation.The transducer related to this occurrence underwent a laboratory evaluation by the supplier centurion.The returned device lab findings and observations can be referred through the attached file.Transducer evaluation.The sample was forwarded to centurion's engineering team, who performed a pressure accuracy test and confirmed the returned sample was able to measure pressure accurately from 0mmhg to 900mmhg.The sample evaluation was unable to confirm the reported issue.There seems to be no evidence in the file of any mention of such a kink.If this kink was not observed before shipping the device back to cirl then it can be assumed that the kink would have occurred in the transport returns process.¿ reply was received as follows: ¿the kink was not observed before the procedure, otherwise the device would not have zero¿d properly.It likely occurred after the procedure.¿.As per customer confirmation the proximal kink below the sheath extender could have occurred during transportation /device returns process.Manufacturing records prior to distribution, all echo-ppg devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for echo-ppg of lot number: c2161360 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the warnings section of the instructions for use, ifu0123 which accompanies this device instructs the user to; "visually inspect the device with particular attention to kinks, bends and breaks.If a device abnormality is detected that would prohibit proper working condition, do not use¿, and the system preparation section: ¿identify the patient¿s phlebostatic axis and level the transducer at this point.Caution: position the transducer at this level while obtaining the pressure measurements.Any movement will change current or subsequent pressure measurements.¿ there is evidence to suggest that the customer did not follow the instructions for use (ifu0123) image review an image was not returned for evaluation.Root cause analysis definitive root cause was established.The user has not complied with the requirements of the ifu and/or label.As per information in description of event ¿when moving the manometer, the numbers would move around.¿ the complaint was described as giving erroneous readings when the device was moved.This is expected, the physiological pressure may change at different locations, or when the needle is moved, the device is meant to be static, and readings taken without the device moving.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Summary complaint is confirmed based on visual and/or functional inspection.No patient outcome information was shared.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP INSIGHT PORTOSYSTEMIC PRESSURE GRADIENT MEASUREMENT SYSTEM
Common Device Name
ENDOSCOPIC TRANSHEPATIC VENOUS ACCESS NEEDLE
Manufacturer (Section D)
COOK MEDICAL IRELAND
cook medical ireland
o halloran road
limerick
Manufacturer (Section G)
COOK MEDICAL IRELAND
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19719178
Report Number3001845648-2024-00363
Device Sequence Number15501435
Product Code QIJ
UDI-Device Identifier00827002465602
UDI-Public(01)00827002465602(17)260430(10)C2161360
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
DEN180062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberECHO-PPG
Device Lot NumberC2161360
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/13/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown